I wanted to stop taking paxil because I don't want to take any more medicine. It was prescribed for traumatic stress and anxiety. I was originally told by my doctor that I would only need to be on it for about 4-6 months, then was told for no more than a year. I have been on it for 10 months and have done additional research that says paxil can take more than a year to become paxil free and even then you may have side effects until you have had no paxil in your system for over 2 years. Would some one please tell me how I could possibly only need this drug for a few months and in reailty it takes more than two years to be able to srop taking it? And, oh, by the way, the side effects are WAAAAAAAAAY worse than you could ever imagine. Give me my tramatic stress - it was nothing compared to how I feel now
12 Sep 2011
Hello TeriScinocca. Scrolling through some of the older posts and ran into yours. I only just began on Paxil, back in May of this year. I've missed the odd dose and do immediately feel that I've missed it. I begin to perspire etc etc. Well, my suggestion for Paxil, if stopping it, is to taper. We all have our own internal body alarms to let us know if how we're doing a taper is to fast or to slow. Not knowing your dose, say its 20mg, I'd cut the pill in half, then cut that half into half, leaning you with a quarter. Take the 3, quarters of the pill(15mg) and put the 5mg aside. if you feel you don't need it, leave it alone. And work from there. Say, another two weeks at 15mg and try and reduce again. Either way, I hope that by now, you are feeling a whole lot better. best wishes to you.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... like it isn't helping as much as it should, anyone have this problem also?
5 answers • 13 Sep 2009
I have trouble digesting pills and getting their full affect) and Effexor. The Effexor I was able to chew so I could digest it. The company that made ...
1 answer • 20 Jan 2010
i am so scared, Its beeen 3 weeks since i have been off paxil and i still am not doing fine. I felt like i was back into withdrawl status today. I ...
6 answers • 19 Jan 2011
Iam trying to find a med for my severe depression anxiety and PTSD for the past year so far all has failed I started Paxil 5 days ago and looking for ...
1 answer • 17 Aug 2013